Alert archive / Wisconsin / Gale Watches in 2017
Gale Watch 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Feb 11, 2017, 3:44 AM CST. It took effect at Feb 12, 2017, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 3:44 AM CST (09:44 UTC)
- In effect from
- Feb 12, 2017, 9:00 AM CST
- Expired
- Feb 11, 2017, 2:14 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
979 WHUS73 KMKX 110944 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CST SAT FEB 11 2017 ...GALE FORCE WINDS POSSIBLE ON SUNDAY... .STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON SUNDAY BEHIND DEPARTING LOW PRESSURE. WIND GUSTS COULD REACH 35 TO 40 KNOTS. HENCE A GALE WATCH HAS BEEN ISSUED FROM MID-MORNING SUNDAY INTO SUNDAY EVENING. LMZ643>646-111745- /O.NEW.KMKX.GL.A.0003.170212T1500Z-170213T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 AM CST SAT FEB 11 2017 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: WEST TO NORTHWEST INCREASING TO 20 TO 30 KNOTS SUNDAY MORNING, WITH POTENTIAL GUSTS OF 35 TO 40 KNOTS. * WAVES: 1 TO 2 FEET BY SHORE, INCREASING TO 3 TO 4 FEET TOWARD THE OPEN WATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX MBK
2 follow-up statements
705 WHUS73 KMKX 111534 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CST SAT FEB 11 2017 ...GALE FORCE WINDS POSSIBLE ON SUNDAY... .STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON SUNDAY BEHIND DEPARTING LOW PRESSURE. WIND GUSTS COULD REACH 35 TO 40 KNOTS. HENCE A GALE WATCH HAS BEEN ISSUED FROM MID-MORNING SUNDAY INTO SUNDAY EVENING. LMZ643>646-112345- /O.CON.KMKX.GL.A.0003.170212T1500Z-170213T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CST SAT FEB 11 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS: WEST TO NORTHWEST INCREASING TO 20 TO 30 KNOTS SUNDAY MORNING, WITH POTENTIAL GUSTS OF 35 TO 40 KNOTS. * WAVES: 1 TO 2 FEET BY SHORE, INCREASING TO 3 TO 4 FEET TOWARD THE OPEN WATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SPM WWW.WEATHER.GOV/MKX
159 WHUS73 KMKX 112014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 214 PM CST SAT FEB 11 2017 ...GALE FORCE WINDS EXPECTED ON SUNDAY... .STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON SUNDAY BEHIND DEPARTING LOW PRESSURE. WIND GUSTS SHOULD REACH 35 TO 40 KNOTS. HENCE A GALE WARNING HAS BEEN ISSUED FROM MID-MORNING SUNDAY INTO SUNDAY EVENING. LMZ643>646-120415- /O.UPG.KMKX.GL.A.0003.170212T1500Z-170213T0300Z/ /O.NEW.KMKX.GL.W.0003.170212T1500Z-170213T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 214 PM CST SAT FEB 11 2017 ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WEST TO NORTHWEST INCREASING TO 20 TO 30 KNOTS SUNDAY MORNING, WITH GUSTS OF 35 TO 40 KNOTS. * WAVES: 1 TO 2 FEET BY SHORE, INCREASING TO 3 TO 4 FEET TOWARD THE OPEN WATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Feb 11, 3:36 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 11, 3:36 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
336 AM CST Sat Feb 11 2017
.TODAY AND TONIGHT...Forecast confidence is Low to Medium.
There remains considerable uncertainty regarding the next 24 hours
across the area. Uncertainty focuses on expected amount of low to
mid level moisture that will be available. In the very short
term...weak low pressure situated east of Lake Superior will drag a
weak frontal boundary across southern WI this morning. A second
weak low pressure system over southern Kansas will drift east-
northeast into Missouri today and accelerate across central IL this
evening. An amplifying upstream trof will dig southward across the
northern Plains into the western Great Lakes tonight into Sunday
morning, thereby causing the southern system to pick up speed to
the east.
Forecast soundings from all short term guidance in good agreement on
dry air below 5K ft remaining in place across southern WI today.
Never the less, some mesoscale guidance showing isolated to
scattered light rain showers developing over southern WI from late
morning through the afternoon. With weak frontogenetical forcing
beginning to spread into southern WI from the south this afternoon,
feel the need to continue small pops.
Better chance for light precipitation this evening as short term
guidance indicating a period of 700mb warm air advection ahead of
amplifying northern plains short wave. However short term
guidance in disagreement on amount of low to mid-level moisture in
place overnight. NAM much more aggressive on moistening low
levels while ECMWF and GFS holds off deeper moisture until later
tonight and then is much lighter with QPF. Cooling low levels will
result in light rain potential changing to light snow overnight.
For now kept snowfall amounts light, less than one half inch for
the overnight and focused in the northern half of CWA.
.SUNDAY - Confidence...Medium
Mid level trough axis will shift from MN acrs WI into the eastern
Lakes by days end. Any DCVA with this trough will be in the morning.
The ECMWF and and GEM are faster than the NAM and GFS. There will
also be low level forcing brought about by the 850/925 cold fronts.
QPF is on the light side averaging 0.02 to 0.04 inches in the 12-18z
time frame. Bufkit does show that there may be times of ice loss
within the dendritic growth zone so potential for some light mixy
pcpn. Tight pressure gradient with 850 winds nw 50 knots and
seeing 40 knots at 925. So a very windy scenario in the wake of
the front with potential for an Advisory. At this time will make
mention of these gusty nw winds in the HWO.
.MONDAY - Confidence...Medium
Center of surface high shifts into the mid Miss Vly with Low
pressure traversing north of Lake Superior. So tight pressure
gradient gets reestablished but this will be a sw wind regime with
low level thermal trough being modified by the sw winds. 925 temps
proggd to rise to aoa 0c. Airmass by and large looks pretty dry.
.TUESDAY AND WEDNESDAY - Confidence...Medium
A large 500 millibar low drops se out of Canada into the eastern
Lakes this period. Brunt of this expected to remain off to our east
and northeast though a few ripples ride into srn WI on southwest
flank of this larger scale circulation. GFS a little quicker on
timing of better DCVA on Tuesday while the ECMWF and GEM hold it off
more til Tuesday night. A hint of QPF from the GFS on Tuesday along
and behind low level front. The ECMWF and GEM keep us dry. Will
stick with the dry superblend pops at this time. Winds crank back up
again behind this front with the GFS showing 925 temps back into the
negative teens celsius. ECMWF a few degrees warmer.
.THURSDAY AND FRIDAY - Confidence...Medium
A pronounced nnw 500 millibar flow transitions to more nw on Friday
as mid level ridging builds through the Plains. Weak waa on Thursday
becomes more pronounced on Friday. However still some disparity on
extent of warming with the ECMWF showing about a 10c at 925 and the
GFS around a 4c. Will go with the Superblend for now.
&&
.AVIATION/12Z TAFS/...VFR conditions expected for most of today due
to drier air in the low levels...however expect considering mid-high
level cloudiness. Lower cigs likely to develop over southern WI tonight
in response to stronger synoptic forcing as well as increasing moisture
in the low levels.
&&
.MARINE...Light offshore winds early this morning will swing to the
north to northeast later this morning and afternoon after a weak frontal
boundary slides south across Lake Michigan. Passing low pressure to
the south will cause the northeast winds to increase tonight to between
10 and 20 knots. The winds will then back to the northwest Sunday
morning as a stronger low pressure system moves across the northern
Great Lakes. A rapidly tightening pressure gradient ans surge of
colder air will result in strong gusty winds possibly reaching
Gale levels. Enough confidence in strong winds to post Gale Watch
for the entire nearshore waters from mid- morning Sunday into the
evening.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...GALE WATCH from Sunday morning through Sunday evening for
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
Sunday THROUGH Friday...CollarHazardous weather outlook, Feb 10, 3:28 PM CST, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 328 PM CST Fri Feb 10 2017 WIZ046-047-051-052-056>060-062>072-112130- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 328 PM CST Fri Feb 10 2017 321 AM CST Fri Feb 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-112130- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 328 PM CST Fri Feb 10 2017 321 AM CST Fri Feb 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday Small craft advisory conditions are again expected Sunday afternoon and Sunday night due to brisk northwest winds. Gale gusts are possible. Hentz www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:14 PM CST | Gale Warning | MKX | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.